Facebook Pixel
EmpowHER Guest

No periods after ipill but vaginal bleeding continues.

By Anonymous September 28, 2015 - 10:18pm
Rate This

Given that my periods were due to start by the 22nd of September (3 days after I took the ipill) and they haven't yet.. is there anything to worry about? The bleeding which started after 5 days of taking the pill still continues though very light. How long after unprotected sex can a pregnancy test be taken? I understand it should be taken one day after the next missed period but I haven't yet had my this month's cycle and I don't want to push the test for too late.

Add a Comment1 Comments

HERWriter Guide

Hi Anon!

Thanks for your post!

The side effects for emergency contraception should be listed on the package. Bleeding five days after is common and the next period being delayed (or even skipped) is a side effect too. Since your cycle may be irregular this month, test for pregnancy 21 days after you had sex. Bear in mind your risk is very low, emergency contraception is up to 95% effective when taken within 24 hours.

September 29, 2015 - 4:58am
Enter the characters shown in the image.
By submitting this form, you agree to EmpowHER's terms of service and privacy policy
Add a Comment

All user-generated information on this site is the opinion of its author only and is not a substitute for medical advice or treatment for any medical conditions. Members and guests are responsible for their own posts and the potential consequences of those posts detailed in our Terms of Service.


Sex 101

Get Email Updates

Health Newsletter

Receive the latest and greatest in women's health and wellness from EmpowHER - for free!